Thunderstorm Wind, Oneida
- When
- August 27, 7:00 PM EST
- Where
- Oneida County, Rome
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.217, -75.467
Thunderstorm winds downed numerous trees and wires.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 27, 1:42 PM EST, 5 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 242 PM EDT FRI AUG 27 2004 .SYNOPSIS... BIG PICTURE...LONG RANGE MODELS STILL INDICATE A DISRUPTION TO THE LONG TERM +PNA PATTERN OVER THE NEXT FEW DAYS...WHICH WILL ALLOW 500 MB RIDGE TO DEVELOP OVER THE CONUS. HOWEVER GFS INDICATING SIGNS THAT THIS WILL PROBABLY ONLY BE TEMPORARY...AS COLD CORE LOW REDEVELOPS OVER HUDSONS BAY. && .SHORT TERM... LATE AFT/TONIGHT...ETA FAMILY INDICATING THAT LINE OF CONVECTION WILL DEVELOP THIS AFTERNOON ACROSS WRN AND TRACK E ACROSS CWA THIS EVENING. GFS ONLY HINTS AT THIS. A LINE OF CONVECTION ACTUALLY IS FIRING FROM N OF LK ONTARIO INTO NRN OH...SO WILL ASSUME THAT THIS BAND DOES GET GOING AND TRACKS INTO WRN NY...THUS WILL MAINTAIN THE CHC POPS BUT ONLT FOR THE PART OF TONIGHT...AS ONCE BAND GOES THRU...SHOULD BE BE SOME TEMPORARY SUBSIDENCE BEHIND IT. ONE THING TO NOTE IS THAT VERTICAL WIND PROFILES ACROSS WRN ZONES SHOW GOOD DIRECTIONAL SHEAR (THOUGH VELOCITIES ARE NOT THAT IMPRESSIVE)...AND CAPE COULD APPROACH 2000 J/KG. IF SOME FORM OF CONVECTION DOES GET GOING...IT/LL HAVE TO BE WATCHED CLOSELY...PARTICULAR INTO THE EARLY EVE. SAT...SOME CONTINUED MODEL DIFFS HERE...WITH THE GFS DEVELOPING A DEEPER SFC LOW JUST SOUTH OF THE GREAT LAKES...WHICH ENHANCES LL CONVERGENCE ACROSS THE ENTIRE CWA AS IT MOVES INTO RIDGE. THE ETA DEPICTS A WEAKER SFC LOW...AND LESS IN THE WAY OF DYNAMICS. PREFER THE ETA AS THE GFS SEEMS TO BE EXHIBITING SOME CONVECTIVE FEEDBACK...AS IT PRODUCES EXTREME UPPER LVL DIVERGENCE OVER THE MIDWEST SAT MORNING...WHICH MAY BE THE REASON FOR THE OVER DEVELOPMENT OF SFC LOW. WILL KEEP THE CHC POPS IN NWRN ZONES DUE TO CLOSER PROXIMITY TO SFC FRONT AND SFC WAVE...AND JUST THROW CHC POPS IN THE AFT IN SE ZONES DUE TO INSTABILITY. SAT NIGHT...FIRST WEAK SFC WAVE WILL HAVE HELD UP PROGRESS OF SFC FRONT...WHICH SHOULD STILL BE NW OF CWA...THEREFORE WILL CONTINUE THE CHC POPS ACROSS THE NW...BUT LEAVE THE SE ZONES DRY. SUN...ANTICYCLONIC FLOW ALOFT SHOULD HOLD THE FRONT TO THE WEST MOST OF THE DAY UNTIL MORE SIGNIFICANT (BUT LIFTING) 500 MB TROUGH APPROACHES. THEREFORE...WILL CONTINUE WITH THE SAME PRECIP PATTERN...BUT GO WITH AFTERNOON CHC IN THE SE...DUE TO BOTH FALLING HEIGHTS AND INSTABILITY. WILL INCREASE CHC POPS IN THE NW FOR SIMILAR REASONS. -CEMPA && .LONG TERM... STALLED FNT WILL BRING SHRA/TSRA SUN NGT AND MON, LIKELY ENDING FROM W TO E ON MONDAY NGT. AFTER THAT, THE POSSIBILITY OF AN EXTENDED PD OF WARM AND DRY WX WITH HIGH PRES IN CONTROL. && .AVIATION... PLAYED PSBLTY OF A LINE OF TSRA INTO WRN SITES (SYR/ELM/ITH) ARND 00Z-02Z GIVEN RDR TRENDS AND MESOETA DATA. OTRW WELL SEE VSBYS GNRLY 4-6SM IN HZ, WITH PATCHY MVFR CIGS AT TIMES (2500 FT). && .BGM WATCHES/WARNINGS/ADVISORIES... NY...NONE. PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 255 AM EDT FRI AUG 27 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-281000- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 255 AM EDT FRI AUG 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... ISOLATED THUNDERSTORMS ARE POSSIBLE LATE AFTERNOON AND EVENING...MAINLY ALONG AND WEST OF I-81. .DAYS TWO THROUGH SEVEN... CONVECTION MAY FORM ALONG SLOW MOVING FRONT SUNDAY. THUNDERSTORMS WHICH FORM WILL PRODUCE HEAVY DOWNPOURS. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. DJP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 700 PM EDT FRI AUG 27 2004 NYZ009-037-280000- ONEIDA NY- 700 PM EDT FRI AUG 27 2004 ...A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS...SMALL HAIL AND TORRENTIAL RAIN MOVING INTO THE AREA... AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS...SMALL HAIL AND TORRENTIAL RAIN ALONG A LINE EXTENDING FROM FLORENCE TO ONEIDA....MOVING EAST AT 40 MPH. THUNDERSTORMS WILL BE NEAR... VERONA MILLS AND NEW LONDON AT 710 PM. STOKES CORNER AND ROME AT 715 PM. WESTERNVILLE AND NORTH WESTERN AT 720 PM. STEUBEN AND ORISKANY AT 725 PM. WOODGATE AND STITTVILLE AT 730 PM. LOCALIZED RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. VAN AUSDALL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 745 PM EDT FRI AUG 27 2004 NYZ036-037-280045- MADISON NY-ONEIDA NY- 745 PM EDT FRI AUG 27 2004 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND TORRENTIAL RAIN MOVING INTO THE AREA... AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND TORRENTIAL RAIN ALONG A LINE EXTENDING FROM BOONVILLE TO ORISKANY TO ONEIDA....MOVING EAST AT 40 MPH. THUNDERSTORMS WILL BE NEAR... YORKVILLE AND NEW YORK MILLS AT 755 PM. UTICA AND NEW HARTFORD AT 800 PM. PARIS AND CHADWICKS AT 805 PM. SAUQUOIT AT 810 PM. LOCALIZED RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. VAN AUSDALL
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed numerous trees and wires.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419408.